Study and evaluation of the various cutaneous adverse drug reactions in Kasturba hospital, Manipal
Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, MAHE, Manipal-576 104, India
Leelavathi D Acharya Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, MAHE, Manipal-576 104 India E-mail: [email protected]
The present study emphasizes on implementation of the adverse drug reaction reporting and monitoring system, in the Dermatology department of Kasturba Hospital, Manipal, by a clinical pharmacist, using different promotional activities. Documented adverse drug reactions were assessed and analyzed for incidence, purpose of visit, types, drug classes, individual drug causing adverse drug reactions, type of cutaneous reaction, and various predisposing factors. Management and outcome of the adverse drug reactions were also studied. Adverse drug reactions were also assessed for causality, using Naranjo's scale, severity, and preventability, using Hartwig et al. scale. Adverse drug reaction attributes to 77% of the hospital visit. Incidence of reported cutaneous adverse drug reactions, were 2.85%. Majority of the adverse drug reactions (96%) were of type B. Antibiotics (30%), were the common class of drugs, causing a cutaneous adverse drug reactions. Maximum number of adverse drug reactions were due to Acetaminophen, Amoxicillin, antitubercular drugs, and Phenytoin. Most of the adverse drug reactions were managed by withdrawal of drug (81%), and 58% patients were recovered from the reaction. Naranjos scale classifies, 29 as probable, 21 as possible, and 3 as definite adverse drug reactions. Most of the adverse drug reactions were of moderate severity, however 13 adverse drug reactions were severe. All the adverse drug reactions were probably preventable on extreme caution.